Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
SaraC628

Help! Any Florinef Users Suddenly Experience High Bp And Hr!!

Recommended Posts

Hello,

I need some help ASAP! I have been taking Florinef for a few months. I increased to .3mg per day just over two weeks ago. I was also prescribed Venafaxaline(sp?) around the same time. This morning I woke up around 4am with a huge headache so I checked my BP to make sure it wasn't too high. Sure enough it was 131/103 with a HR of 127. This was after being propped up in bed. I tried sitting up for a while and continued to check it. These are the readings:

130/99 HR 114

139/98 HR 82

151/99 HR 83

128/97 HR 90

144/87 HR 84

141/100 HR 119

All readings were completely resting. I am not anxious or anything. I have Orthostatic Intolerance so I typically have lower BP and the only time I have ever had my HR reach 130 was after doing some household chores. I have not even taken any of my medications this morning. I have a call in to my doctor, but I am wondering if anyone has had a sudden onset of high BP and HR when resting. Oh and my hands got tingly for a few minutes. The nurse told me to call 911 if I start to experience any shortness of breath or chest pain. I should add that I am only 31 and not at high risk or heart disease. I have had an echocardiogram in the last year that was completely normal.

Share this post


Link to post
Share on other sites

Florinef gave me BP surges, but they went away after my body adjusted. I took the lowest effective dose, which for me was .5 every other day.

Share this post


Link to post
Share on other sites
Guest Alex

I was on florinef for 1 year and I had horrible BP/HR surges while on it. For a while - couple of months - I had a constant headache, not fun at all. I decided to come off it and my BP and HR are now 'behaving'. Plus my headaches are history.

It could be the florinef...

Alex

Share this post


Link to post
Share on other sites

Do you have this before you started the other medication? For my son it took about 2-3 weeks to get it adjusted but I was also having to get his sodium adjusted too. He also takes midodrine. In the beginning, it was rough trying to get it regulated. Just wondering if the other medication might be causing the problem. Be sure to stay in touch with your doctor and send him your blood pressure readings.

Share this post


Link to post
Share on other sites

This was the first time my BP has gone this high. The venafaxline can increase BP as well. That was started just over two weeks ago and my Florinef was increased the same day. I have had the headaches on the prior dose of Florinef. I have a call into the doctor because I was technically supposed to increase it again to .4mg.

Share this post


Link to post
Share on other sites

Hi SaraC628,

Looks like you've been reading my personal medical notes! I had the same thing happen a couple weeks ago and have since decreased my Florinef with my doc's okay. I also have OI and normally low BP, though even resting HR can be above 80. Here's what the day looked like, and it was a Sunday so no work pressure:

123/97. HR 144 @10:58

138/100. 127. @ 11:00

116/86. HR 129. 11:02

136/95. HR 126 @ 11:11

145/91 HR 129 @ 11:37

124/91 HR 122 @11:41

133/100 HR 103 @ 11:55

After sitting on stool 16 min:

159/101 HR 100 @12:11

143/100 HR 90 @12:23. Still sitting

146/92. HR 82 after lying with legs up 20 min.

139/94 HR 114@ 4:03 PM

176/108 HR 107@7:52

172/113 HR 118 10:59

Above are standing readings

147/93 HR 84 @11:13 PM lying 10+ Min

I didn't take anything that day that would cause high heart rate or BP - no ritalin or midodrine. Only took naproxen and had a Flector patch on. It continued on Monday. Since decreasing the Florinef, I haven't had another day-long episode like that and my nausea and appetite have been better. Not sure why the docs turn to this medication and don't think it causes problems. I think it also increased anxiety for me since it is a steroid it may be adding to the problem created by cortisone in my system from spinal injections for a herniated disc.

I'm much older than you (52) but also had an echocardiogram in the last year that was completely normal. I wondered if I was starting to get those hypertension swings others have mentioned on the forum, but it will be interesting to see if it happens again or not since I'm not taking as much and no afternoon dose.

Share this post


Link to post
Share on other sites

Hey OrthoHypo,

I finally heard back from my doctor and they were not all that concerned with my BP but they did say to skip my meds today and then go back down to .2mg tomorrow. They also told me to call my PCP and ask her to order a potassium test to see where the levels are just to be safe. Apparently, .3mg is a little high for me, however .2 wasn't doing the trick. My BP finally calmed down around 12 or 1 this afternoon after being propped up in bed all day. Luckily, my autonomic specialist is great so far, but he is two hour away. My local neurologist apparently just likes to be difficult! I was diagnosed with migraines recently so that may have caused the headache on its own. (Personally, I think the headaches are so bad because of the Florinef, but since on the Florinef I don't feel like I am going to faint all the time.)

Share this post


Link to post
Share on other sites

Glad you're feeling better! The docs have told me to take 5-6 grams of salt and drink plenty of fluuds with the florinef. Lots of folks here take florinef plus midodrine. Where do you live that you have an autonomic specialist?

Share this post


Link to post
Share on other sites

I had the same reaction when I tried florinef...my BP which is usually low 70-80/40-50 and was hitting 180/114 standing, and was right up there when sitting. It also gave me the worst headache. Originally I tried .5mg per my Doctor and then after a couple days I dropped down to .2 and then stopped taking it, it was too scary for my BP going up that high (I am 24). After that ordeal I tried Midodrine which also raises my BP but not past the "safe" range although I still haven't decided if I like it or not yet (I really haven't taken it for a few weeks, as for me it seems my symptoms don't really change with or without medication which makes no sense to me and we are TTC so I don't want to be on them if i am not seeing huge improvement) I would talk to your doctor about it and see, there might be something out there that works for you. I know it can be hard, I know I really, really wanted florinef to work since it seems to help so many POTies.. :) oh I do notice however, I am one that if I push myself during the day my BP tends to get really high on its own, probably happens 1-5 x a month. So that may also be why it didn't work as well for me too.

Share this post


Link to post
Share on other sites

Ash- I don't know if I am correctly understanding your post, but if so, .5 is a higher dose of florinef than dysaut/POTS patients generally take. If you read back through older posts, many including myself take a half of a .1 and some go up to .2 but over time. Usually we all start at low doses and go up slowly. Maybe that would make a difference without raising your bp as high.

Share this post


Link to post
Share on other sites

Sorry LMG I was thinking Midodrine or something (dang pots brain) your right. I just looked at the bottle and it said .1 2 x a day and I did .25 after a few days of trying .1....

Share this post


Link to post
Share on other sites

Can i have some of your blood pressure?

Actually those blood pressure results arent overly excessive. Headache in florinef is always odd - patients without POTs rarely get headache.

But i know when my florinef dose is too high because my sinuses and ears start to ache inside.

Share this post


Link to post
Share on other sites

But i know when my florinef dose is too high because my sinuses and ears start to ache inside.

Ah! Is that what it is? I take mine in the morning and by afternoon my face/sinuses hurt and my ears are throbbing!

Share this post


Link to post
Share on other sites

The weird thing with the Florinef is that I have been on it for months with a minimal increase in BP, but suddenly it went much higher than I have ever seen it and they were all completely resting. I skipped all doses on Thursday and then went back down to .2, but my BP is still sitting higher than I normally see it, even after standing and that is when mine gets low. I also realized that I did not even do my excess salt the day before the big spikes. I have tried Midodrine and I hated it, it made me so tired that I had to prop myself up and fight to stay awake. I am really wondering how the body responds if my OI suddenly goes away while on all this medication?!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...